|Which combo 2
Feb 3, 2013
Hello Dr. Young!
First of all, greetings from Croatia and thank you for your answer a couple of days ago. It really helped a lot!
Today I visited my doctor and talked to him about changing my regimen due to my problems with Stocrin. He got me off it and prescribed Viramune to take it alongside Truvada. He is going to monitor my liver function during the next weeks and in case that nevirapine should do any harm, he said that the next drug most probably would be raltegravir.
Although I read that it is recommended to take nevirapine only once a day during the first two weeks, my doctor said that I should start with the full dosage immediately - taking one 200mg pill twice a day and if everything goes well, I can take both pills at once after a month. Would you agree with that?
Best regards! :)
| Response from Dr. Young
Hello and thanks for posting from beautiful Croatia!
I don't think that there is a clear right or wrong approach to your answer. The lead-in dosing of nevirapine is used because in people who are treatment naive, there is a period where the metabolic enzymes are being induced. In this case, starting with full dose (400 mg daily) would result in an unexpectedly high level of the drug, leading to increased risk of toxicity- that toxicity is also apparently primarily associated with treatment initiation, not switching treatment (as in your case).
You're also right that the few clinical trials to address this situation used the lead-in lower dose strategy.
On the other hand, based on a simple extension of these arguments, it's reasonable to start with twice-daily nevirapine, then if all's well, switch to the once-daily dosing.
Please let us know how this works for you, particularly after switching off of efavirenz (Stocrin/Sustiva).
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Having Sex During Period Worried I Have HIV
- Dry Mouth After Hole In Condom Worried I Have HIV
- Enlarged Lymph Nodes After Touching Vomit Worried I Have HIV
- Itchy Scrotum After Condom Inside Out Sign Of HIV AIDS
- Pain In Urethra After Performing Oral Sex Worried I Have
- Sore On Penis After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.